Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: OCD is back!
Created On 7/25/12 4:14 PM
Topic View:

View thread in raw text format


his8sm
Supporter

Posts: 195
Joined: Oct 2006

7/25/12 4:14 PM
User is offline

Hi
Well, unfortunately, my ocd is back with a vengance..I just noticed I hadnt posted on here for a good few years, and was doing so well, or so I thought, that I even came off the Luvox,totally since shavous...moods have been ok,not terrible,not great,but then BANG, a freak OCD trigger and im completely thrown and had to go back on the meds for my own sanity....has anyone else had to go back on meds and if so, did it get them back to a previously good level.
I went off them for my own confidence but right now the OCD has been so bad, ive no time to worry about the damage to my esteem by going back on them
 
Reply
   
Quote
   
Top
   
Bottom
     



HopefulMommy
Senior Supporter

Posts: 1612
Joined: Nov 2005

7/26/12 10:35 AM
User is offline

Why is it damaging your self esteem? It's not your fault. You're not your diagnosis. You are a holy pure soul. Your OCD is just a stain on your garment, rather insignificant in the grand scheme of things.
 
Reply
   
Quote
   
Top
   
Bottom
     



his8sm
Supporter

Posts: 195
Joined: Oct 2006

7/27/12 1:50 PM
User is offline

thanks
thats really kind of you to say
I feel so strange, and odd at the moment and cant let my wife or kids see me like this
ive no idea why its so intense now, although maybe I should realise stopping medication and the need to build it up again is important
the world seems like a really scary and unsafe place at the moment to me
 
Reply
   
Quote
   
Top
   
Bottom
     



HopefulMommy
Senior Supporter

Posts: 1612
Joined: Nov 2005

7/27/12 4:14 PM
User is offline

Have you done any cognitive-behavioral therapy? It's actually pretty effective for OCD. While you're waiting for the meds to kick in, you can try it. Let's say you feel an urge to double check something, but you know you already checked it. Stop yourself. It's going to feel really hard. They call it flooding -- your emotions will be very intense. And then they'll go away. The next time, it'll be easier. Eventually you won't feel the urge any more, IY"H.
 
Reply
   
Quote
   
Top
   
Bottom
     



his8sm
Supporter

Posts: 195
Joined: Oct 2006

7/29/12 12:40 PM
User is offline

hi
yes,ive had an absence of therapy for 4 years in which ive not picked up a book but i have all the books on my shelf like Brain lock where you relabel it etc, its just ive felt so stressed because im going away tommorow its very intense, mainly about standing on things in the street...i know its crazy and i walked to shul yesterday without looking at the floor, so i can do it, but its very hard at times
do you experience these issues?
 
Reply
   
Quote
   
Top
   
Bottom
     



HopefulMommy
Senior Supporter

Posts: 1612
Joined: Nov 2005

7/29/12 4:03 PM
User is offline

Yes, although in different areas. It might be helpful for you to look at the books again. The more you do it the easier it will become, IY"H.

Years ago, when I was doing CBT, I used to take the bus to my therapy appointments. I tried to read on the bus, but I caught myself looking out the window way too often, to make sure I didn't miss my stop. My therapist told me to try not to look out the window for the first five minutes, then ten minutes, then longer. It was hard, but it really worked. Eventually, I was able to relax on the bus and not obsess about missing my stop any more.

Good luck and enjoy your trip!
 
Reply
   
Quote
   
Top
   
Bottom
     



his8sm
Supporter

Posts: 195
Joined: Oct 2006

7/29/12 4:14 PM
User is offline

thanks for the advice

i did end up taking the advice in part because i went back to shul for minchah on this tisha bav day in my crocs, which caused me slight anxiety with its holes... I ventured past an item i didnt like the look off, and went inside...throught davening i thought, should i check it out after shul, but i stuck to my guns and didnt look, and whilst it was tough, i did it, and i know when my meds kick in, ill be able to let go a little easier....

im not sure i can stop the initial doubt but ur right, its the checking up on the doubt i need to get through..... have u had relapses? are u on meds
 
Reply
   
Quote
   
Top
   
Bottom
     



HopefulMommy
Senior Supporter

Posts: 1612
Joined: Nov 2005

7/29/12 4:31 PM
User is offline

I'm on Zoloft now, for anxiety, depression and panic attacks. If anything, it seems to make me more obsessive. But it helps with other things.

But for many years, I was not on meds. I just used what I learned in CBT, and that was enough.

That's great that you were able not to look! The urges, and the thoughts, might still be there, but the emotions and the anxiety should diminish, so you'd be able to deal with them rationally. As in, I feel that I should check if I turned off the oven (while sitting in the car about to drive out). But I remember that I turned it off before I left, so this is just an anxious thought, has nothing to do with reality, and can be safely ignored.
 
Reply
   
Quote
   
Top
   
Bottom
     



his8sm
Supporter

Posts: 195
Joined: Oct 2006

7/31/12 4:16 PM
User is offline

Hi
Thought I would write as I need some chuzuk
For some reason my ocd is.out f control
Someone on the plane walked.past me and their bag hit me it hurt then I imagined it was a.strive
how the car hire guy looked dodgy and I just stabbed myself in anger with car key as i got a flat tyre
U can see the subject matter of my ocd
 
Reply
   
Quote
   
Top
   
Bottom
     



HopefulMommy
Senior Supporter

Posts: 1612
Joined: Nov 2005

7/31/12 5:22 PM
User is offline

Oy, hang in there! Sounds like you're very tense and on edge. You need to relax somehow. Try yawning. My T told me that yawning sends your body a signal to relax. You can also try progressive muscle relaxation. Or a shower. Whatever works for you.
 
Reply
   
Quote
   
Top
   
Bottom
     



his8sm
Supporter

Posts: 195
Joined: Oct 2006

8/1/12 11:16 AM
User is offline

Thanks
I didn't sleep well.but.in the night I said.to.myself.I. have to.fight this
I felt a bit better at the beach maybe my.meds are finally kicking in
But although I'm.still. anxious its more like I can.function.
Praying it lasts
 
Reply
   
Quote
   
Top
   
Bottom
     



HopefulMommy
Senior Supporter

Posts: 1612
Joined: Nov 2005

8/2/12 12:33 AM
User is offline

Glad to hear you're feeling better. Keep us posted.
 
Reply
   
Quote
   
Top
   
Bottom
     



his8sm
Supporter

Posts: 195
Joined: Oct 2006

8/5/12 5:25 AM
User is offline

Hi
how r u feeling
ive been slightly better on account that i think my tablets have kicked in slightly, but its a shame this trip to israel has come maybe a few weeks early because i need to be on a higher dose for ocd for sure
i once took zoloft after having side effects on paxil but it didnt do much for me, although maybe the dose was wrong
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > OCD (Obsessive Compulsive Disorder) < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.